QUT ePrints

Methods for estimating a conditional distribution function

Hall, Peter, Wolff, Rodney C., & Yao, Qiwei (1999) Methods for estimating a conditional distribution function. Journal of the American Statistical Association, 94(445), pp. 154-163.

Abstract

Motivated by the problem of setting prediction intervals in time series analysis, we suggest two new methods for conditional distribution estimation. The first method is based on locally fitting a logistic model and is in the spirit of recent work on locally parametric techniques in density estimation. It produces distribution estimators that may be of arbitrarily high order but nevertheless always lie between 0 and 1. The second method involves an adjusted form of the Nadaraya--Watson estimator. It preserves the bias and variance properties of a class of second-order estimators introduced by Yu and Jones but has the added advantage of always being a distribution itself. Our methods also have application outside the time series setting; for example, to quantile estimation for independent data. This problem motivated the work of Yu and Jones.

Impact and interest:

115 citations in Scopus
Search Google Scholar™
107 citations in Web of Science®

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

425 since deposited on 07 Feb 2007
7 in the past twelve months

Full-text downloadsdisplays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 5939
Item Type: Journal Article
Additional URLs:
Keywords: Absolutely regular, bandwidth, biased bootstrap, conditional distribution, kernel methods, local linear methods, local logistic methods, Nadaraya, Watson estimator, prediction, quantile estimation, time series analysis, weighted bootstrap
ISSN: 0162-1459
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > STATISTICS (010400)
Divisions: Current > QUT Faculties and Divisions > QUT Business School
Copyright Owner: Copyright 1999 American Statistical Association
Copyright Statement: Reproduced in accordance with the copyright policy of the publisher.
Deposited On: 07 Feb 2007
Last Modified: 05 Jan 2011 23:29

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page